Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 232, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 18, 2007, 5:17 PM CDT for Miller County, Arkansas; Bowie County, Cass County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 5:17 PM CDT (22:17 UTC)
- Expired
- Jun 18, 2007, 6:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Miller County, AR, Bowie County, TX, Cass County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:30 PM CDT | TSTM WND DMG | W New Boston, TX | TREE DOWN ON COUNTY ROAD 4101 |
| Jun 18, 5:35 PM CDT | TSTM WND DMG | 5 Ssw Queen City, TX | TREES DOWN ON HWY 59 SOUTH OF ATLANTA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1832 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 182217
SVRSHV
ARC091-TXC037-067-182300-
/O.NEW.KSHV.SV.W.0232.070618T2217Z-070618T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT MON JUN 18 2007
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOWIE COUNTY IN NORTHEAST TEXAS
CASS COUNTY IN NORTHEAST TEXAS
MILLER COUNTY IN SOUTHWEST ARKANSAS
* UNTIL 600 PM CDT
* AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEW BOSTON TO MAUD TO 11
MILES SOUTH OF MAUD TO 13 MILES WEST OF ATLANTA TO 17 MILES SOUTH
OF SIMMS...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOOKS BY 525 PM CDT...
QUEEN CITY AND ATLANTA BY 535 PM CDT...
NASH BY 540 PM CDT...
WAKE VILLAGE AND TEXARKANA BY 545 PM CDT...
TEXARKANA...BIVINS AND BRIGHTSTAR BY 550 PM CDT...
RAVANNA BY 555 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3356 9452 3335 9439 3319 9444 3311 9465
3295 9411 3303 9405 3304 9389 3323 9382
3342 9391
$$
BUTTS2 follow-up statements
000
WWUS54 KSHV 182234
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
532 PM CDT MON JUN 18 2007
ARC091-TXC037-067-182300-
/O.CON.KSHV.SV.W.0232.000000T0000Z-070618T2300Z/
MILLER AR-BOWIE TX-CASS TX-
532 PM CDT MON JUN 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CASS...BOWIE AND MILLER COUNTIES...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NASH TO DOMINO
TO BLOOMBURG TO ATLANTA TO RED HILL...MOVING EAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TEXARKANA TEXAS...BIVINS...PLEASANT HILL AND BRIGHTSTAR BY
540 PM CDT...
TEXARKANA ARKANSAS...RAVANNA AND FERGUSON BY 545 PM CDT...
FOUKE AND FORT LYNN BY 550 PM CDT...
GENOA BY 555 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3356 9452 3335 9439 3319 9444 3311 9465
3295 9411 3303 9405 3304 9389 3323 9382
3342 9391
$$
BUTTS000
WWUS54 KSHV 182304
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
601 PM CDT MON JUN 18 2007
ARC091-TXC037-067-182311-
/O.EXP.KSHV.SV.W.0232.000000T0000Z-070618T2300Z/
MILLER AR-BOWIE TX-CASS TX-
601 PM CDT MON JUN 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR CASS...BOWIE AND MILLER
COUNTIES EXPIRED AT 600 PM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE
OF SEVERE THUNDERSTORMS FROM HERVEY...TO CANALE...TO RODESSA...TO
KILDARE...MOVING SOUTHEAST AT 45 MILES AN HOUR. SINCE THE HIGHEST
WINDS ASSOCIATED WITH THIS LINE OF STORMS HAS MOVED OUT OF CASS...
BOWIE...AND MILLER COUNTIES...THE WARNING WAS ALLOWED TO EXPIRE AT 6
PM. HOWEVER...VERY HEAVY RAIN...GUSTY WINDS...AND NEARLY CONTINUOUS
CLOUD TO GROUND LIGHTNING FLASHES MAY CONTINUE ACROSS THESE COUNTIES
THROUGH 630 PM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
LAT...LON 3356 9452 3335 9439 3319 9444 3311 9465
3295 9411 3303 9405 3304 9389 3323 9382
3342 9391
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:51 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 18, 2:51 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
251 PM CDT MON JUN 18 2007
.DISCUSSION...
CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH MOVING INTO
THE FOUR-STATE AREA...MAINTAINING ONGOING MCS OVER SE OK/NE TEXAS.
ADDITIONALLY...SEABREEZE CONVECTION HAS DEVELOPED OVER THE SOUTHERN
ZONES. MODIFIED SOUNDING ANALYSES INDICATE LITTLE CHANCE OF ANY OF
THIS ACTIVITY GOING SEVERE...W/WEAK SHEAR AND HIGH WET-BULB TEMPS.
HOWEVER...FORECAST SOUNDINGS HAVE PWATS IN EXCESS OF 2 IN FOR THIS
EVENING...AND W/SATURATED SOILS OVER PORTIONS OF NE TEXAS...WE/LL
MENTION HEAVY RAINFALL AND EXTEND THE GOING FFA THROUGH 03Z...AND
LET THE SWING SHIFT RE-EVALUATE ON THE EVENING UPDATE AFTER DIURNAL
INFLUENCES ARE REMOVED FROM THE EQUATION.
OTHERWISE...THE OK-ARKLATEX WILL BE ON THE EASTERN PERIPHERY OF
UPPER-LEVEL RIDGING CENTERED OVER NM FOR THE NEXT FEW DAYS...W/BOTH
THE NAM AND GFS ROTATING MINOR PERTURBATIONS SOUTH THROUGH THE AREA
FOR ISOLATED TO SCATTERED CHANCES OF CONVECTION EACH DAY. TOWARDS
THE WEEKEND...RIDGE BEGINS SLOWLY BUILDING EASTWARD...MINIMIZING
ALREADY DISMAL CHANCES OF RAINFALL...AND WE/LL KEEP A DRY FORECAST
BEYOND THURSDAY AFTERNOON.
FOR TEMPS...MODEL THICKNESSES AND FORECAST SOUNDINGS...AS WELL AS
CURRENT CONDITIONS...SUGGEST GUIDANCE NUMBERS ARE TOO COOL BY AT
LEAST A COUPLE OF DEGREES. THUS...WE/LL OPT FOR ABOVE-NORMAL
TEMPS.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO INCREASE IN COVERAGE
WITH DAYTIME HEATING. AS USUAL...EXPECT MVFR TO IFR CONDITIONS IN
AND AROUND THUNDERSTORMS ALONG WITH GUSTY WINDS.
/23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 94 75 96 / 20 30 10 20
MLU 74 92 74 96 / 40 50 10 20
DEQ 71 93 71 92 / 40 30 20 20
TXK 73 94 73 94 / 30 30 10 20
ELD 73 92 71 94 / 40 30 10 20
TYR 75 94 75 96 / 20 30 10 20
GGG 75 94 74 95 / 20 30 10 20
LFK 75 94 74 94 / 20 40 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
CAMP...FRANKLIN...GREGG...MORRIS...RED
RIVER...SMITH...TITUS...UPSHUR...AND WOOD.
&&
23/44Hazardous weather outlook, Jun 18, 12:00 PM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 18 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-191100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE FOUR STATE REGION...AHEAD OF A SLOW MOVING UPPER LEVEL TROUGH OF LOW PRESSURE THAT WILL SLOWLY TRANSLATE EAST ACROSS SOUTHEAST OKLAHOMA...EXTREME NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS. SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS ALONG THE MAIN TROUGH AXIS...AND WILL CARRY THE POTENTIAL FOR PRODUCING LOCALLY HEAVY RAINFALL...AND FLASH FLOODING. GIVEN THAT THE GROUND REMAINS SATURATED IN WAKE OF EARLIER RAINFALL THIS PAST WEEKEND...THE FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH THIS AFTERNOON...AND SHIFTED NORTH INTO EXTREME NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA...WEST OF A BROKEN BOW OKLAHOMA...TO DAINGERFIELD...TO LONGVIEW TEXAS LINE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE EXPECTED...WITH ISOLATED FIVE INCH AMOUNTS POSSIBLE...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. AS A RESULT...FLOODING MAY DEVELOP IN OR NEAR THE FLASH FLOOD WATCH AREA. ELSEWHERE...SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS MORNING WITH ADDED DAYTIME HEATING...AND WILL SPREAD NORTH NORTHEAST ACROSS DEEP EAST TEXAS AND NORTH LOUISIANA. NO STORMS ARE EXPECTED TO BECOME SEVERE. HOWEVER...GIVEN THAT THE AIR MASS IN PLACE IS STILL SATURATED... LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT IN THE STRONGER STORMS. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET...BUT ADDITIONAL REDEVELOPMENT WILL REMAIN POSSIBLE OVERNIGHT...AS THE UPPER LEVEL TROUGH AXIS REMAINS OVER THE AREA. AREA RESIDENTS ARE URGED TO KEEP ABREAST TO THE LATEST STATEMENTS AND ANY FLASH FLOOD WARNINGS ISSUED BY THE NATIONAL WEATHER SERVICE CONCERNING THIS SLOW MOVING WEATHER SYSTEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST AGAIN TUESDAY...AS THIS WEAKENING UPPER LEVEL SYSTEM SLOWLY PUSHES SOUTH AND EAST ACROSS EAST TEXAS AND NORTH LOUISIANA. NO STORMS ARE EXPECTED TO BECOME SEVERE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREAT THOUGH FROM THE STRONGER STORMS...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR DRAINAGE AREAS. THIS THREAT WILL BEGIN TO END TUESDAY EVENING...AS THE REMNANTS OF THIS SYSTEM EXITS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 44
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:50 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 40 min |
| Jun 18, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 43 min |
| Jun 18, 4:35 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Morris, Titus | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.